MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. VIDEO SYSTEM; VIDEO SYSTEM CENTER

SHIRAKAWA OLYMPUS CO., LTD. VIDEO SYSTEM; VIDEO SYSTEM CENTER
Model Number OTV-SI
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the video system's illumination light adjustment function is not properly controlled, and the illumination light is too bright.The issue was found during a diagnostic cystoscopy and a stent removal.The provider had a difficult time navigating and viewing the inside of the patient's bladder due to extreme brightness.Removal of a kidney stent was especially difficult.The procedure was delayed but was completed with the same device.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Correction: d8 corrected to yes as the customer used a non-olympus lamp.The olympus service center found the users event of the light being too bright confirmed due to the users setting.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 13 years since the subject device was manufactured.Based on the results of the investigation, it was confirmed the users setting were set incorrectly which occurred due to the user.However, the specific root cause of the user setting the light too bright could not be determined at this time.The following information is stated in the instructions for use (ifu): "warning always set the minimum required brightness.The brightness of the image on a video monitor may differ from the actual brightness at the distal end of the endoscope.The automatic brightness control function can maintain proper illumination.Do not prolong observation in close proximity to tissue or keep the distal end of the endoscope in contact with living tissue." olympus will continue to monitor field performance for this device.

Brand Name
VIDEO SYSTEM
Common Device Name
VIDEO SYSTEM CENTER
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18097750
Report Number3002808148-2023-12506
Device Sequence Number8051483
Product Code FET
UDI-Device Identifier04953170169885
UDI-Public04953170169885
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-SI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown